A 71-year-old woman presented with gastrointestinal bleeding. She had been stabilized on warfarin for the previous few months. Terbinafine had been started 32 days prior to this episode for the treatment of onychomycosis. The patient had been on cimetidine for the previous 2 years and on other medications for the last 10 years. At the time of admission for the gastrointestinal bleeding, the coagulation indices were all above the therapeutic range. Endoscopy of the gastrointestinal tract exhibited diffuse intestinal ‘oozing’ consistent with coagulopathy as the cause of bleeding. Terbinafine may have had an effect on the metabolism of warfarin since both are metabolized through the liver and cimetidine can reduce terbinafine clearance by 33% resulting in higher concentrations of the antifungal agent. Our experience suggests that caution should be exercised when prescribing terbinafine to a patient receiving warfarin.
|Direct payment||This item at the regular price: USD 33.00|
|Payment from account||With a Karger Pay-per-View account (down payment USD 150)
you profit from a special rate for this and other single items.
This item at the discounted price: USD 23.00